MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341309
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 03/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Explantation month, day, and year: (b)(6) 2021.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient who underwent a breast augmentation revision procedure with mentor memoryshape breast implant 445cc gel breast prostheses developed baker grade iii capsular contracture in both of her breasts post-implantation.Bilateral capsular contracture was confirmed by a healthcare professional.As a result, the patient is scheduled to undergo bilateral explantation on (b)(6) 2021.This medwatch report is for the patient¿s left breast prosthesis.
 
Additional Manufacturer Narrative
On 01-oct-2021, the mentor failure analysis lab received the device for evaluation.Mentor also received additional information stating that the patient had her removed breast prostheses replaced with mentor smooth round moderate plus profile 350cc gel breast prostheses following explant surgery.On 13-oct-2021, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient developed capsular contracture with a mentor breast implant.The product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implant capsules and effusion to pathology for examination.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key12368776
Report Number1645337-2021-09571
Device Sequence Number1206492
Product Code FTR
UDI-Device Identifier00081317005094
UDI-Public00081317005094
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/07/2021
Device Model Number3341309
Device Catalogue Number3341309
Device Lot Number7313812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR